Archived

This topic is now archived and is closed to further replies.

Debbie Sue

Limapride(sp)???

12 posts in this topic

I get to add another med to the others I am already taking. Anyone heard of 'Limapride'? That's what it sounded like the nurse called it.

Share this post


Link to post
Share on other sites

I finally figured it out. It's Glimepriride. I just looked up the side effects and it's scary. Isn't it too soon to start more meds? The warning on the web page states it increases cardiovascular mortality. Can I refuse meds if I don't feel good about them?

Share this post


Link to post
Share on other sites

Unless they have a court order no-one can force any meds on you... but wouldn't it be better to discuss this with your Doctor/PA rather than asking here? :) Like... why add a new med now... what is the rationale behind it..?

Share this post


Link to post
Share on other sites

I just put in a call to her and waiting for a response. Sorry, didn't mean to post out of context. I'll wait to talk to her instead. I'm just scared.

Share this post


Link to post
Share on other sites

All meds have side effects, even aspirin. Take a look at the potential side effects of metformin if you want a scare. However, for me, the imminent side effects of high blood sugar levels are far scarier than any medication I might be given.

 

That being said, if you have questions, fears or concerns, go to the source, your physician. Learn why he feels you need it and what to expect, THEN make an educated decision.

 

I'm curious though, if you've only been diagnosed a week or so, ANY meds you are on haven't been given time to work adequately....so why add more?

Share this post


Link to post
Share on other sites

No worries... it's understandable that this is an overwhelming situation. I'm just trying to figure out what is happening with you and your Doctor. In my experience I would never be put on a new medication without some opportunity for discussion of the pros and cons. :)

Share this post


Link to post
Share on other sites
.I'm curious though, if you've only been diagnosed a week or so, ANY meds you are on haven't been given time to work adequately....so why add more?

 

That's what I'm going to ask her when she calls me back. It's only been a week. I started out with my #'s being in the 300 range. They are now in the 100+ range with an ocassional 200+. I thought I was doing good. They are coming down.

Share this post


Link to post
Share on other sites

Glimepiride has been used to help treat Type 2, for some time now. For the most part, it's just as safe as any other med. But, as with all meds, some work well for one, and not as well, or at all for another. Trial and error!

 

I have to agree with Linda though, about the time frame thing! They need to give that Metformin a good 3 weeks to come to it's full effect, and the Actos needs a good 4 to 6 weeks time, to come to it's full effect.

 

Word of warning about the Actos .... pay CLOSE attention to your weight! It's known to cause weight gain in some people. Weight that doesn't come back off so easily! I know from personal experience. Also, if you have any heart conditions. It's known to cause issues with congestive heart disease in some people, as well.

 

Some people have no bad issues with the Actos, but, some do. So just be aware. ;)

Share this post


Link to post
Share on other sites

You don't think she thought my #'s would go to normal in a week do you? If so, eek!

 

I've been listening to my body for side effects of both meds. So far I'm ok. I did have a weird episode of anxiety this afternoon before getting the news of the Glimerpride. Don't know where that came from. I took my blood pressure and it was fine.

Share this post


Link to post
Share on other sites

She called me back and I have a one week reprieve from taking the new med. I think I'll be the judge of that! My BS #s are coming down. :)

Share this post


Link to post
Share on other sites

Sorry to your Dr/PA but its your body and meds like Metformin need time to take effect. 3-4 weeks is usually the optimal period of time. This should be in the papers that came with the Met. Perhaps he/she isnt fully aware of the wait time required. Show it to them.

Share this post


Link to post
Share on other sites